Thursday, April 5, 2007

Candidiasis

Pronounced -kan-di-dahy-uh-sis. Do you know what that means? Uh yeah, that means yeast infection, of the MOUTH! Two days after I had Little Bit at the doctor for her ear infection I get a call from day care that she has some strange looking blisters in her mouth. So off I go to the doctor yet again, to wait, wait, wait, and wait some more. We waited so long that the two of us fell asleep back in the examining room! Good thing I LOVE her doc or I might have went Nam on him or more likely on one of the two medical students currently interning. Medical students, that's a whole other subject for another blog. Anyway, turns out that Sophia had a reaction to the new antibiotic she had been taking resulting in thrush! So now she's on a new antibiotic, a cold and cough medicine, an oral yeast medicine that turns everything it touches yellow, and an ointment!! I'm crabby, she's even crabbier, I still don't have my new modem, and it's 30 degrees here today. So no new photos yet but this one from her b-day shoot is just so darn cute!



6 comments:

Twin Mommy Law Chick said...

Wow. That stinks. *saying prayer thanking God for Teays Pediatrics*

Poor Sophie B, the little medicated thing. Did she have this same antibiotic before and had no reaction?? I’m so paranoid that my kids will have some reaction to something, but they’ve only been on an antibiotic once each. My grandmother was allergic to Penicillin so I’m particularly scared about all the –cillins but they did fine with Amoxicillin.

Jami said...

Poor thing. I hope she feels better soon.

Janice said...

That just sucks all around - Sophie's illness and the weather!! It is a scary thing when you don't know what reaction your children will have after taking antibiotics. Hopefully it will clear up soon and she'll be back to her good ol' self:-).

I woke up this morning and saw snow out on my yard - how depressing!

Anonymous said...

Been there...a good trick to keep in mind is anytime she goes on an antibiotic, give her plenty of yogurt along with it. It helps keep down the yeast production from the antibiotic. You can also get acedophilis over the counter at most health stores, which is basically the same thing. The boys usually get diarhea with antibiotics and it really helps. Plus, it doesn't react with the medication at all. Hang in there...you have a LONG way to go!!!
Kel

Anne said...

Ethan got a yeast infection from Rocephin antibiotic shots (this was before he got his tubes and we had tried every oral antibiotic imaginable) --- did they give you those prescription cream? Those work like a charm.

I know it doesn't help that it's freaken cold. I hope that Sophie feels better by Saturday (that is, if they don't cancel the darn thing).

Hang in there!

Paula said...

that stinks....poor little thing. i know i had to get lydia her shots the other day and i was afraid she would have a bad reaction to them...but she did pretty well.